Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 2, 2009, 1:36 PM CDT for 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 1:36 PM CDT (18:36 UTC)
- Expired
- Apr 2, 2009, 6:08 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 021836 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 136 PM CDT THU APR 2 2009 ...STRONG NORTHWEST WINDS SPREADING ACROSS THE NORTHERN PORTIONS OF DEEP SOUTH TEXAS... .STRONG NORTHWEST WINDS ARE BUILDING IN BEHIND A DRY COLD FRONT ACROSS BROOKS...ZAPATA...JIM HOGG AND KENEDY COUNTIES. THESE STRONG WINDS WILL PERSIST THROUGHOUT THE EARLY EVENING HOURS AND WILL QUICKLY DIMINISH AFTER SUNSET. TXZ248>251-030000- /O.NEW.KBRO.WI.Y.0014.090402T1836Z-090403T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 136 PM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH ARE BUILDING IN BEHIND A DRY COLD FRONT THAT MOVED ACROSS DEEP SOUTH TEXAS THIS MORNING. THESE STRONG WINDS WILL PERSIST THROUGHOUT THE EARLY EVENING HOURS AND WILL QUICKLY DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. && $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 022308 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 608 PM CDT THU APR 2 2009 ...WINDS CONTINUE TO DECREASE... .STRONGER WINDS FROM THIS AFTERNOON HAVE DIMINISHED AND WILL CONTINUE TO DECREASE THIS EVENING AS HIGH PRESSURE BUILDS OVER DEEP SOUTH TEXAS. TXZ248>251-030015- /O.CAN.KBRO.WI.Y.0014.000000T0000Z-090403T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 608 PM CDT THU APR 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. NORTHWEST TO NORTH WINDS OF 10 TO 20 MPH EARLY THIS EVENING WILL DECREASE 5 TO 10 MPH BY SUNRISE FRIDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 9:45 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 2, 9:45 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU APR 2 2009
.DISCUSSION...WEAK COOL FRONT/DRYLINE/WIND SHIFT AT WRITING HAD
JUST MOVED THROUGH HEBBRONVILLE AND ZAPATA WITH WINDS BECOMING
GUSTY FROM THE NORTHWEST RIGHT AFTER PASSAGE. RUC13 AGREES WELL
WITH TRENDS OF CURRENT OBS AND ANALYSIS SO EXPECT THE WINDSHIFT TO
BE OFFSHORE BY MIDDAY. AM STRUGGLING TO EVEN CALL THIS A COOL
FRONT AS TEMPERATURES WILL ACTUALLY BE WARMING CONSIDERABLY AFTER
THE PASSAGE DUE TO STRONG ADIABATIC WARMING PROCESSES. COOLER DAY
WILL NOT BE UNTIL TOMORROW. MAV /GFS/ GUIDANCE IS INDICATING
TEMPERATURES THIS AFTERNOON SHOULD WARM INTO THE 90S AND THE RAOB
THIS MORNING AT BRO SUPPORTS THIS WITH VERY WARM TEMPERATURES AT
H85 AND H90. A FEW ISOLATED LOCATIONS MAY EVEN REACH 100 DEGREES
TODAY. NO PRECIP AT ALL AS DYNAMICS ASSOCIATED WITH STRONG
NEGATIVELY TILTED TROUGH ARE TOO FAR TO THE NORTH. NO SIGNIFICANT
CHANGES BEING MADE TO THE GRIDS OTHER THAN SOME TWEAKING TO FALL
MORE IN LINE WITH BRO/CRP CWA BOUNDARY.
&&
.AVIATION...VSBL SATL IMAGERY AND SFC OBS INDICATE SKIES WERE
MOSTLY CLEAR ACROSS DEEP SOUTH TX WITH THE LAST OF THE MRNG FOG
DISSIPATING. WINDS HAVE ALREADY TURNED NW ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE BRO CWA WITH SOME LOCALES GUSTING IN
EXCESS OF 30 KTS. ANTICIPATE THIS WINDY TREND TO PROGRESS SEWD THE
REST OF THE MRNG HRS ENCOMPASSING THE TAF SITES BY MIDDAY. THE
STRONG NW SFC FLOW IS LIKELY TO CONTINUE THRU LATE AFTN/EARLY EVE
BEFORE WINDS RELAX AROUND SUNSET. A LIGHT TO MODERATE EASTERLY SFC
FLOW IS ANTICIPATED TO RETURN BY FRI MRNG. VFR CONDITIONS WILL
PREVAIL ACROSS THE DEEP SOUTH TX TAF SITES THE NEXT 24 HRS.
&&
.MARINE...THE 9 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHWEST AROUND 16 KTS GUSTING TO AROUND 19 KTS AND SEAS WERE
AROUND 4.5 FT WITH A PERIOD OF 7 SECONDS. A FRONTAL BOUNDARY WILL
CONTINUE TO PROGRESS THRU DEEP SOUTH TX AND PUSH ACROSS THE LOWER TX
COASTAL WATERS AROUND THE MIDDAY HRS TDA. INCREASING OFFSHORE FLOW
BEHIND THE FRONT WILL AID IN CREATING AGITATED CONDITIONS ACROSS ALL
MARINE ZONES. AN SCA REMAINS IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS THIS AFTN AND EVE. ANTICIPATE WINDS WILL BEGIN
TO RELAX AROUND SUNSET BELOW ADVISORY CRITERIA. HIGH PRESSURE WILL
BEGIN TO SETTLE ACROSS THE NORTHWESTERN GULF OF MEXICO TNGT INTO
FRI. LOCAL WINDS ARE EXPECTED TO BECOME E TO SE DURING THAT TIME
FRAME. CURRENT MDLS INDICATE A STRENGTHENING ONSHORE FLOW FRI INTO
THE WEEKEND WITH ANOTHER FRONTAL PASSAGE EXPECTED ON SUN. THE
CHALLENGE FOR THE UPCOMING AFTN/EVE PACKAGE WILL BE TO DETERMINE THE
STRENGTH OF THAT RETURNING ONSHORE FLOW AND ITS POTENTIAL IMPACTS ON
THE MARINE AREAS WITH RESPECT TO THE POSSIBILITY OF FUTURE SCEC TO
SCA CONDITIONS. NO CHANGES WERE MADE TO THE CURRENT FCST GRIDS AT
THIS TIME.
&&
.FIRE WEATHER...DEWPOINTS ARE CRASHING BEHIND WIND SHIFT THIS
MORNING AND EXPECT THIS TREND TO CONTINUE THE REST OF THE DAY...
ALONG WITH BREEZY NORTHWEST WINDS...LEADING TO DANGEROUSLY HIGH
FIRE WEATHER CONDITIONS. SIGNIFICANT FIRE ALREADY BEING NOTED THIS
MORNING ON VIS SATELLITE AND 3.9 IR IMAGERY IN NUEVO LEON MX. RED
FLAG WARNING WILL GO INTO EFFECT AT 11AM AND WILL CONTINUE THROUGH
6 THIS EVENING. CONDITIONS TODAY ARE ABOUT AS GOOD AS THEY GET FOR
A HEIGHTENED FIRE DANGER. NO BURNING OF ANY KIND OF RECOMMENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 91 60 81 71 / 0 0 0 0
BROWNSVILLE 94 58 83 70 / 0 0 0 0
HARLINGEN 93 59 84 68 / 0 0 0 0
MCALLEN 95 59 84 68 / 0 0 0 0
RIO GRANDE CITY 93 59 90 64 / 0 0 0 0
SOUTH PADRE ISLAND 85 65 80 70 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC...........HART/69
GRIDS..............SPEECE/60
AVIATION/MARINE....VIPOND/57
MESO...............CAMPBELLHazardous weather outlook, Apr 2, 5:00 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT THU APR 2 2009 TXZ248>257-031000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS LATE THIS MORNING INTO EARLY AFTERNOON. THIS WILL PROVIDE DRIER AIR AND LOWER RELATIVE HUMIDITY VALUES THIS AFTERNOON. THESE FACTORS WILL COMBINE WITH WINTER CURED FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN POSTED FOR ALL OF DEEP SOUTH TEXAS FROM 11 AM CDT TO 6 PM CDT TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS SUNDAY RESULTING IN ANOTHER SHIFT IN WINDS AND DRY CONDITIONS. AS A RESULT...THE WILDFIRE THREAT WILL BE OF HIGHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-031000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 500 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE IN THE WAKE OF THE FRONT THIS AFTERNOON INTO THE EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS FROM NOON TODAY TO 7 PM THIS EVENING. SMALL CRAFT ADVISORIES MAY NEED TO BE EXTENDED TONIGHT FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL PREVAIL ACROSS AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL MOVE OFFSHORE THE LOWER TEXAS COAST SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONT SUNDAY AFTERNOON AND PREVAIL THROUGH EARLY MONDAY. THE RIP CURRENT RISK WILL BE ELEVATED SUNDAY AND MONDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:08 PM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 20 hr |
| Apr 2, 3:56 AM CDT | Small Craft Advisory | BRO | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.